Thunderstorm Wind, Red River
- When
- May 15, 1:40 PM CST
- Where
- Red River County, Clarksville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.620, -95.050
Power lines were blown down.
Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms developed rapidly across the four state region on 05/15. A very unstable airmass was in place across the region ahead of a southward moving cold front and an associated upper level storm system. The storms produced widespread hail and wind damage across much of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 15, 9:30 AM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT TUE MAY 15 2007 .DISCUSSION... SENDING OUT UPDATE MAINLY FOR SOME WORDING ADJUSMENT OF WINDS...AND INCREASES OF SKY COVER. FOR CONSISTENCY...AND TO ACCOUNT FOR SCATTERED CONVECTION DEVELOPING OVER SE OK...WILL BUMP NW PORTION TO LIKELY. MAY TWEAK A TEMP HERE AND THERE. AS A SIDE NOTE...ISOLATED STORMS BEGINNING TO DEVELOP OVER LOWER PORTIONS OF NORTH LA...WITH ONE STORM JUST APPROACHING SEVERE LIMITS. /VII/ && .AVIATION... VFR WILL DOMINATE THIS AFTERNOON. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DOT THE LANDSCAPE OVER THE FOUR STATE AREA TODAY. HOWEVER...A COLD FRONT IS EXPECTED TO REACH A TXK-TYR LINE AROUND 06Z WEDNESDAY...POSSIBLY ACCOMPANIED BY A LINE OF TSTMS...CAUSING POOR FLYING CONDITIONS. THE FRONT WILL CONTINUE SOUTHWARD ALONG WITH ITS ASSOCIATED CONVECTION THROUGH SUNRISE WEDNESDAY./03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 66 79 57 / 40 40 30 10 MLU 87 65 78 56 / 40 40 30 10 DEQ 84 59 79 51 / 60 50 10 10 TXK 86 63 78 55 / 50 40 20 10 ELD 87 63 77 53 / 40 40 20 10 TYR 87 64 79 57 / 50 40 30 10 GGG 87 64 79 56 / 50 40 30 10 LFK 89 66 82 58 / 40 40 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 15 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE AREA DURING EARLY TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE 20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. VII
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 8 S PROVENCAL 31.54N 93.20W
05/15/2007 E1.00 INCH NATCHITOCHES LA TRAINED SPOTTER
&&
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG RUSTON 32.53N 92.64W
05/15/2007 LINCOLN LA NEWSPAPER
POWER LINES DOWN IN RUSTON
0110 PM LIGHTNING RUSTON 32.53N 92.64W
05/15/2007 LINCOLN LA NEWSPAPER
LIGHTNING STARTED A HOUSE FIRE IN RUSTON
0145 PM HAIL DOWNSVILLE 32.63N 92.41W
05/15/2007 E0.75 INCH LINCOLN LA PUBLIC
PENNY SIZE HAIL JUST WEST OF DOWNSVILLE. 50 MPH WINDS
ESTIMATED AS WELL.
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 SE GRAYSON 32.00N 92.05W
05/15/2007 E0.75 INCH CALDWELL LA TRAINED SPOTTER
0225 PM HAIL COLUMBIA 32.10N 92.08W
05/15/2007 E1.00 INCH CALDWELL LA EMERGENCY MNGR
0225 PM HAIL 3 W COUSHATTA 32.02N 93.39W
05/15/2007 E0.88 INCH RED RIVER LA EMERGENCY MNGR
0150 PM TSTM WND DMG MINDEN 32.62N 93.28W
05/15/2007 WEBSTER LA LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
MFThe Shreveport radar (KSHV), 172 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
4 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
Trees were downed on the west side of town including one which fell on top of a car on the Texas side of State Line Road. No injuries were reported.
A billboard was blown down near the Jarvis Parkway.
Several trees and powerlines were downed. Trees fell in the vicinity of Karnack and Uncertain Texas near Caddo Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27939, 27940, 27941, 27942.